Alert archive / Alabama / River Flood Warnings in 2009
River Flood Warning 71, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Nov 11, 2009, 11:10 AM CST for 6 counties in Alabama. It took effect at Nov 12, 2009, 4:01 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2009, 11:10 AM CST (17:10 UTC)
- In effect from
- Nov 12, 2009, 4:01 AM CST
- Expired
- Nov 12, 2009, 9:44 AM CST
- In force
- 6 hr
- Issued by
- NWS Birmingham, AL
- Flood severity
- Minor
Counties Chilton County, AL, Coosa County, AL, Elmore County, AL, Shelby County, AL, St. Clair County, AL, Talladega County, AL
The radar
The Birmingham radar (KBMX), 37 km from the middle of the area, began a volume at 17:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Coosa River at Logan Martin Dam (CCSA1).
- Action stage
- 465.5 ft
- Minor stage
- 467 ft
- Moderate stage
- 470 ft
- Major stage
- 475 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02405200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS44 KBMX 111710 FLWBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 1110 AM CST WED NOV 11 2009 ...THE NATIONAL WEATHER SERVICE IN BIRMINGHAM AL HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN ALABAMA... COOSA RIVER AT WEISS DAM AFFECTING CALHOUN...CHEROKEE...COOSA... ETOWAH...SHELBY...ST. CLAIR AND TALLADEGA COUNTIES. COOSA RIVER NEAR LOGAN MARTIN DAM AFFECTING CHILTON...COOSA... ELMORE...SHELBY...ST. CLAIR AND TALLADEGA COUNTIES. .HEAVY RAINFALL DURING THE PAST FEW DAYS WILL RESULT IN MINOR FLOODING ON LOGAN MARTIN LAKE AND WEISS LAKE DURING THE NEXT FEW DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DONT DROWN. ANOTHER STATEMENT WILL BE ISSUED BY THURSDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC015-019-037-055-115-117-121-120510- /O.NEW.KBMX.FL.W.0070.091115T0053Z-000000T0000Z/ /CREA1.1.ER.091115T0053Z.091116T1200Z.000000T0000Z.NO/ 1110 AM CST WED NOV 11 2009 * AT 9 AM WEDNESDAY THE STAGE WAS 562.5 FEET. * FLOOD STAGE IS 567 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY EVENING AND CONTINUE TO RISE TO NEAR 568.3 FEET BY MONDAY MORNING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * IMPACT...AT 567 FEET...FLOODING OF LAKESIDE PROPERTY OCCURS. SOME DOCKS AND BOATHOUSES BECOME INUNDATED. $$ ALC021-037-051-115-117-121-120510- /O.NEW.KBMX.FL.W.0071.091112T1001Z-091115T0230Z/ /CCSA1.1.ER.091112T1001Z.091113T1200Z.091114T1430Z.NO/ 1110 AM CST WED NOV 11 2009 * AT 9 AM WEDNESDAY THE STAGE WAS 464.3 FEET. * FLOOD STAGE IS 467 FEET. * MINOR FLOODING IS FORECAST. * RISE ABOVE FLOOD STAGE BY THURSDAY MORNING AND CONTINUE TO RISE TO NEAR 468.3 FEET BY FRIDAY MORNING. * IMPACT...AT 467 FEET...FLOODING OF SOME BOATHOUSES AND DOCKS AROUND THE LAKE OCCURS $$
2 follow-up statements
000 WGUS84 KBMX 111729 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1129 AM CST WED NOV 11 2009 ...THE FLOOD WARNING CONTINUES FOR THE COOSA RIVER... .MINOR FLOODING WILL OCCUR DURING THE NEXT FEW DAYS ON LOGAN MARTIN LAKE AND WEISS LAKE FOLLOWING THE HEAVY RAINFALL OF THE PAST TWO DAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DONT DROWN. ANOTHER STATEMENT WILL BE ISSUED BY THURSDAY MORNING...OR SOONER IF CONDITIONS WARRANT. && ALC015-019-037-055-115-117-121-120529- /O.CON.KBMX.FL.W.0070.091115T0053Z-000000T0000Z/ /CREA1.1.ER.091115T0053Z.091116T1200Z.000000T0000Z.NO/ 1129 AM CST WED NOV 11 2009 THE FLOOD WARNING CONTINUES FOR THE COOSA RIVER AT WEISS DAM. * FROM SATURDAY EVENING UNTIL FURTHER NOTICE...OR UNTIL THE WARNING IS CANCELLED. * AT 9 AM WEDNESDAY THE STAGE WAS 562.5 FEET. * FLOOD STAGE IS 567 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY SATURDAY EVENING AND CONTINUE TO RISE TO NEAR 568.3 FEET BY MONDAY MORNING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * IMPACT...AT 567 FEET...FLOODING OF LAKESIDE PROPERTY OCCURS. SOME DOCKS AND BOATHOUSES BECOME INUNDATED. $$ ALC021-037-051-115-117-121-120529- /O.CON.KBMX.FL.W.0071.091112T1001Z-091115T0230Z/ /CCSA1.1.ER.091112T1001Z.091113T1200Z.091114T1430Z.NO/ 1129 AM CST WED NOV 11 2009 THE FLOOD WARNING CONTINUES FOR THE COOSA RIVER NEAR LOGAN MARTIN DAM. * FROM LATE TONIGHT TO SATURDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 9:00 AM WEDNESDAY THE STAGE WAS 464.3 FEET. * FLOOD STAGE IS 467 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY THURSDAY MORNING AND CONTINUE TO RISE NEAR 468.3 FEET BY FRIDAY MORNING. * IMPACT...AT 467 FEET...FLOODING OF SOME BOATHOUSES AND DOCKS AROUND THE LAKE OCCURS. $$
000 WGUS84 KBMX 121544 FLSBMX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 944 AM CST THU NOV 12 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE COOSA RIVER AT WEISS LAKE AND LOGAN MARTIN LAKE... .RISES WILL NOT BE AS GREAT AS EARLIER EXPECTED ON WEISS LAKE AND LOGAN MARTIN LAKE...AND THE FLOOD WARNINGS FOR THESE LAKES ARE NO LONGER IN EFFECT. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. TURN AROUND...DONT DROWN. THIS WILL BE THE LAST STATEMENT ISSUED ON THIS EVENT. && ALC015-019-037-055-115-117-121-121614- /O.CAN.KBMX.FL.W.0070.000000T0000Z-091112T1544Z/ /CREA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 944 AM CST THU NOV 12 2009 THE FLOOD WARNING IS CANCELLED FOR THE COOSA RIVER AT WEISS LAKE. * AT 5 AM THURSDAY THE POOL LEVEL WAS 563.6 FEET. * FLOOD STAGE IS 567 FEET. * FORECAST...THE LAKE WILL FLUCTUATE NEAR THIS LEVEL THE NEXT FEW DAYS. $$ ALC021-037-051-115-117-121-121614- /O.CAN.KBMX.FL.W.0071.000000T0000Z-091115T0230Z/ /CCSA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 944 AM CST THU NOV 12 2009 THE FLOOD WARNING IS CANCELLED FOR THE COOSA RIVER NEAR LOGAN MARTIN LAKE. * AT 5 AM THURSDAY THE POOL LEVEL WAS 465.6 FEET. * FLOOD STAGE IS 467 FEET. * FORECAST...THE LAKE WILL CREST BELOW FLOOD STAGE NEAR 466.5 FEET LATE TONIGHT INTO FRIDAY...AND THEN BEGIN A SLOW FALL AFTER THAT TIME. * IMPACT...AT 467 FEET...FLOODING OF SOME BOATHOUSES AND DOCKS AROUND THE LAKE OCCURS $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Nov 11, 10:45 AM CST, 25 minutes earlier.
Area forecast discussion, Nov 11, 10:45 AM CST, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1045 AM CST WED NOV 11 2009 .UPDATE...FOR ZONE FORECAST. && .DISCUSSION...CLOUDS ASSOCIATED WITH THE REMNANTS OF IDA HAVE SPREAD BACK WESTWARD ACROSS THE EASTERN HALF OF THE AREA. CLOUDS MAY SPREAD A LITTLE FURTHER TO THE WEST THROUGH NOON...THEN BEGIN TO DISSIPATE THROUGH THE AFTERNOON. WENT AHEAD AND ADJUSTED CLOUDS ACCORDINGLY. ALSO TEMPERATURES HAVE WARMED FASTER THAN EARLIER THOUGHT AND HAVE RAISED THE AFTERNOON HIGHS AT SEVERAL LOCATIONS. CURRENT LAKE WIND ADVISORY LOOKS FINE. && .AVIATION...12Z TAF DISCUSSION. WIND WILL REMAIN BRISK TODAY. AS THE ATMOSPHERE MIXES EXPECT SPEEDS TO INCREASE TO BETWEEN 10 AND 20 KNOTS BY 16Z BUT RELAX A BIT AFTER 20Z AS THE PRESSURE GRADIENT WEAKENS. THE PREVAILING WIND DIRECTION WILL REMAIN FROM THE NORTH. LOW CLOUDS (MOSTLY MVFR HEIGHTS)WILL LINGER THROUGH SUNRISE AND GRADUALLY IMPROVE THROUGH MIDDAY. BY 1800 MOST LOCATIONS SHOULD BE CEILING FREE WITH PERHAPS MGM AND TOI THE ONLY EXCEPTIONS...HOWEVER EVEN HERE CEILINGS SHOULD BE VFR BY 2100. 12/SIRMON && .BMX WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY ALL SECTIONS UNTIL 3 PM. && KSL
Hazardous weather outlook, Nov 11, 5:15 AM CST, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 515 AM CST WED NOV 11 2009 ALZ011>015-017>050-121115- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 515 AM CST WED NOV 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. NORTHERLY WINDS WILL CONTINUE AREAWIDE ON WEDNESDAY. SUSTAINED WINDS WILL BE BETWEEN 15 AND 20 MPH WITH A FEW GUSTS FROM 25 TO 30 MPH. A LAKE WIND ADVISORY IS IN EFFECT UNTIL 3 PM THIS AFTERNOON. SEVERAL RIVERS WILL REMAIN ABOVE FLOOD STAGE THROUGH TODAY. PLEASE REFER TO THE RIVER FLOOD WARNINGS FOR SPECIFIC INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. MINOR RIVER FLOODING WILL CONTINUE INTO THURSDAY AND POSSIBLY FRIDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 6:02 PM CST | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 21 hr |
| Nov 10, 6:22 PM CST | Areal Flood Warning | BMX | Bibb, Blount, Chilton, Coosa, Etowah, Jefferson and 3 more | 4 hr |
| Nov 10, 8:55 PM CST | River Flood Warning | BMX | Bibb, Jefferson, Shelby | 33 hr |
| Nov 10, 8:55 PM CST | River Flood Warning | BMX | Bibb, Dallas, Perry | 49 hr |
| Nov 10, 9:00 PM CST | River Flood Warning | BMX | Chambers, Elmore, Macon, Randolph, Tallapoosa | 36 hr |
| Nov 10, 10:58 PM CST | Areal Flood Advisory | BMX | Cherokee, Cleburne | 62 min |
| Nov 10, 11:10 PM CST | River Flood Warning | BMX | Greene, Hale, Marengo | 4 days |
| Nov 11, 7:26 AM CST | River Flood Warning | BMX | Autauga, Dallas, Elmore, Lowndes, Montgomery | 4 days |
| Nov 11, 10:13 AM CST | River Flood Warning | BMX | Elmore, Montgomery | 70 hr |
| Nov 11, 11:10 AM CST | River Flood Warning | BMX | Calhoun, Cherokee, Coosa, Etowah, St. Clair, Shelby and 1 more | 23 hr |
| Nov 11, 11:24 AM CST | River Flood Warning | BMX | Autauga, Dallas, Lowndes | 22 hr |
| Nov 11, 1:26 PM CST | River Flood Warning | BMX | Chilton, Coosa, Elmore, Shelby, Talladega | 20 hr |
Nearby
River Flood Warnings in Alabama, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.